Alert archive / Vermont / Frost Advisories in 2021
Frost Advisory 1, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at May 6, 2021, 3:08 PM EDT for Clinton County, Essex County, New York; Addison County, Chittenden County, Franklin County, Vermont. It took effect at May 7, 2021, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2021, 3:08 PM EDT (19:08 UTC)
- In effect from
- May 7, 2021, 1:00 AM EDT
- Expired
- May 7, 2021, 6:55 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT
The radar
The Burlington radar (KCXX), 14 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS71 KBTV 061908 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 308 PM EDT Thu May 6 2021 NYZ028-035-VTZ002-005-009-071100- /O.NEW.KBTV.FR.Y.0001.210507T0500Z-210507T1100Z/ Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden- Western Addison- Including the cities of Plattsburgh, Port Henry, Ticonderoga, St. Albans, Burlington, Middlebury, and Vergennes 308 PM EDT Thu May 6 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...In Vermont, Western Franklin, Western Chittenden and Western Addison Counties. In New York, Eastern Clinton and Eastern Essex Counties. * WHEN...From 1 AM to 7 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The most likely areas for frost formation will be areas removed from Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
550 WWUS71 KBTV 070715 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 315 AM EDT Fri May 7 2021 NYZ028-035-VTZ002-005-009-071100- /O.CON.KBTV.FR.Y.0001.000000T0000Z-210507T1100Z/ Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden- Western Addison- Including the cities of Plattsburgh, Port Henry, Ticonderoga, St. Albans, Burlington, Middlebury, and Vergennes 315 AM EDT Fri May 7 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...In Vermont, Western Franklin, Western Chittenden and Western Addison Counties. In New York, Eastern Clinton and Eastern Essex Counties. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The most likely areas for frost formation will be areas removed from Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
904 WWUS71 KBTV 071055 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 655 AM EDT Fri May 7 2021 NYZ028-035-VTZ002-005-009-071200- /O.CAN.KBTV.FR.Y.0001.000000T0000Z-210507T1100Z/ Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden- Western Addison- Including the cities of Plattsburgh, Port Henry, Ticonderoga, St. Albans, Burlington, Middlebury, and Vergennes 655 AM EDT Fri May 7 2021 ...FROST ADVISORY IS CANCELLED... Temperatures are on the rise and will continue to warm throughout the day. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 6, 1:14 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 6, 1:14 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Burlington VT 114 PM EDT Thu May 6 2021 .SYNOPSIS... High pressure builds into the region today and brings gusty northwest winds with it. Temperatures remain cool with highs in the 50s. Another mostly dry day is expected for Friday, except for the Saint Lawrence Valley and western Adirondacks where rain showers are likely later in the day. Unsettled weather continues for the North Country this weekend into early next week with chances for showers and below normal temperatures. && .NEAR TERM /THROUGH FRIDAY/... As of 100 PM EDT Thursday...Under mostly full Sun, we've seen temperatures climb above forecast highs. With that, did tweak daytime highs upwards a couple degrees. Pockets of stratocumulus are all that's out there, and it feels great after several overcast days in a row. See previous discussion below: Previous Discussion...Lingering mountain rain showers will come to an end this morning as high pressure approaches. This will result in a dry, albeit cool day with skies becoming mostly sunny. High temperatures today will be in the upper 40s to mid 50s as cold air advection continues under northwest flow. Northwest winds will be gusty today up to 25 mph, then weakening tonight as high pressure moves directly overhead. This will result in overnight lows in the upper 20s to low 30s, while in the mid 30s within the Saint Lawrence and Champlain Valleys. Note there could be isolated areas of patchy frost early Friday morning, including portions of the Champlain Valley. By Friday, cloud cover will begin to increase as a surface trough and associated boundary approach from the west. Overall, there's been little change to the forecast for Friday. The North Country will still be under a broad longwave trough, with several iterations of shortwave energy. Ultimately, an inverted surface trough and accompanying boundary will set up across central New York and slowly meander into northern New York by Friday afternoon. A narrow swath of rain will be focused along this boundary, but will likely stay west of the Champlain Valley. This in part will be due to a deepening cyclone out in the Atlantic causing relatively drier air to advect into Vermont from the northeast. For such reasons, Vermont is expected to remain dry on Friday. Relatively warmer temperatures are expected across Vermont on Friday with highs in the upper 50s to low 60s. Meanwhile, northern New York will remain a bit cooler under overcast skies and ongoing rain showers with highs in the low 50s. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 342 AM EDT Thursday...The inverted trough and associated narrow band of rain will remain stretched north to south through the St Lawrence Valley and far western Adirondacks Friday night. They should start to move eastward on Saturday, but the showers will become more diffuse and eventually dissipate through the day as the trough gets stretched apart. Hence additional rainfall amounts will be fairly light and remain mostly focused across northern NY. Skies will be cloudy over northern NY Friday night/Saturday, with increasing clouds from the Champlain Valley eastward during the daylight hours Saturday. After dropping into the mid 30s to lower 40s Friday night, temperatures will warm into the lower/mid 50s west and mid/upper 50s east. A few rain showers may linger into Saturday night, but overall expect a dry night with temperatures once again cooling into the mid 30s to lower 40s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 342 AM EDT Thursday...Cool and unsettled weather will persist through the first half of next week as we remain under general upper troughiness. Best chances for widespread precipitation will be Monday into Tuesday as a potent upper shortwave swings through and a surface low scoots off the New England coast. However, can't totally rule out showers during any one period during the long term forecast time frame. Even Wednesday, when surface high pressure finally begins to build into the Northeast, a few afternoon showers will be possible with one last upper shortwave passing through. What is certain is that it will remain colder than normal through mid week, with highs in the mid/upper 50s and lows in the mid 30s to lower 40s. && .AVIATION /17Z THURSDAY THROUGH TUESDAY/... Through 18Z Friday...VFR conditions expected for the next 24 hours. Northwest winds at 8 to 15 knots and gusts of 18 to 24 knots will subside after 21Z, and then winds become calm to lightly terrain driven through about 12Z. Winds become southerly after 12Z with increasing cloud cover from the southwest, but generally at or above 7000 ft. agl. No precipitation expected the next 24 hours. Outlook... Friday: VFR. Slight chance SHRA. Friday Night: VFR. Slight chance SHRA. Saturday: VFR. Chance SHRA. Saturday Night: VFR. Slight chance SHRA. Sunday: VFR. Slight chance SHRA. Sunday Night: VFR. Slight chance SHRA. Monday: Mainly VFR, with local IFR possible. Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Hammond NEAR TERM...Hammond/Haynes SHORT TERM...Hastings LONG TERM...Hastings AVIATION...Haynes
Hazardous weather outlook, May 6, 2:57 AM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 257 AM EDT Thu May 6 2021 NYZ026>031-034-035-087-VTZ001>012-016>019-070700- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 257 AM EDT Thu May 6 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Vermont, 2021Frost Advisories in New York, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.